Alert archive / South Carolina / Wind Advisories in 2018

Wind Advisory 3, NWS Charleston, SC

April 15, 2018Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Apr 15, 2018, 3:21 AM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Apr 15, 2018, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:21 AM EDT (07:21 UTC)
In effect from
Apr 15, 2018, 8:00 AM EDT
Expired
Apr 15, 2018, 6:00 PM EDT
In force
10 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS72 KCHS 150721
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
321 AM EDT Sun Apr 15 2018

SCZ044-045-050-052-151600-
/O.NEW.KCHS.WI.Y.0003.180415T1200Z-180415T2200Z/
Dorchester-Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
321 AM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 8 AM this morning to 6 PM EDT
this evening.

* LOCATIONS...Charleston, Dorchester, and Berkeley Counties.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$

NED
6 follow-up statements
352 
WWUS72 KCHS 151148
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
748 AM EDT Sun Apr 15 2018

SCZ044-045-050-052-152000-
/O.CON.KCHS.WI.Y.0003.180415T1200Z-180415T2200Z/
Dorchester-Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
748 AM EDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...Charleston, Dorchester, and Berkeley Counties.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
397 
WWUS72 KCHS 151343
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
943 AM EDT Sun Apr 15 2018

SCZ044-045-050-052-152145-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Dorchester-Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
943 AM EDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...Charleston, Dorchester, and Berkeley Counties.

* WINDS...South 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
711 
WWUS72 KCHS 151617
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1217 PM EDT Sun Apr 15 2018

SCZ043-048-049-051-152200-
/O.EXA.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Inland Colleton-Beaufort-Coastal Colleton-Coastal Jasper-
Including the cities of Walterboro, Beaufort, Hilton Head Island,
and Edisto Beach
1217 PM EDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect until 6 PM EDT this evening.

* LOCATIONS...much of Southeast South Carolina, including the
  Charleston Metro Area.

* WINDS...South 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially
  for high profile vehicles and on elevated surfaces such as
  bridges and overpasses. Lightweight objects such as trash cans
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$

SCZ044-045-050-052-152200-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Dorchester-Inland Berkeley-Charleston-Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Charleston, North Charleston, Mount Pleasant, 
and Daniel Island
1217 PM EDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...much of Southeast South Carolina, including the
  Charleston Metro Area.

* WINDS...South 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
392 
WWUS72 KCHS 151904
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
304 PM EDT Sun Apr 15 2018

SCZ043-051-152015-
/O.CAN.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Inland Colleton-Coastal Jasper-
Including the city of Walterboro
304 PM EDT Sun Apr 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.

Winds will continue to diminish as showers and thunderstorms move
into the area.

$$

SCZ044-045-048>050-052-152200-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, 
Charleston, North Charleston, Mount Pleasant, and Daniel Island
304 PM EDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...Much of south coastal South Carolina, including
  Dorchester and Berkeley counties.

* WINDS...South 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
728 
WWUS72 KCHS 152056
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
456 PM EDT Sun Apr 15 2018

SCZ044-045-048-152200-
/O.CAN.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Dorchester-Inland Berkeley-Beaufort-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, and Hilton Head Island
456 PM EDT Sun Apr 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory. Winds will continue to diminish as rain overspreads the
area.

$$

SCZ049-050-052-152200-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
456 PM EDT Sun Apr 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...Charleston and coastal portions of Berkeley and
  Colleton Counties.

* WINDS...South 20 to 30 mph with gusts to 40 mph.

* IMPACTS...Strong winds will make travel difficult, especially 
  for high profile vehicles and on elevated surfaces such as 
  bridges and overpasses. Lightweight objects such as trash cans 
  and lawn furniture will also be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
080 
WWUS72 KCHS 152136
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
536 PM EDT Sun Apr 15 2018

SCZ049-050-052-152245-
/O.EXP.KCHS.WI.Y.0003.000000T0000Z-180415T2200Z/
Coastal Colleton-Charleston-Tidal Berkeley-
Including the cities of Edisto Beach, Charleston, 
North Charleston, Mount Pleasant, and Daniel Island
536 PM EDT Sun Apr 15 2018

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Winds will diminish as a line of strong to severe thunderstorms
approaches from the south.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 1:55 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 15, 1:55 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
155 AM EDT Sun Apr 15 2018

.SYNOPSIS...
High pressure will prevail through tonight. A strong cold front
will move through Sunday afternoon and evening. High pressure
will return Monday and persist through Wednesday. A dry cold
front should arrive Thursday night, followed by another round
of high pressure through the end of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 150 AM: I will update the forecast to update PoPs through
today and tonight, based on latest guidance. Temperatures early
this morning will likely remain steady, or gradually warm.

As of 1245 AM: A few showers continued to move onshore across
and north of the CHS Harbor. I will keep CHC PoPs for a couple
of more hours, based on the latest HRRR. Otherwise, the rest of
the night will feature building cloud cover and very mild
temperatures.

Previous Discussion:
Despite a continued subsidence inversion around 6-7k feet that
will prevent most of the area from experiencing any showers
tonight, there remains just enough moisture transport and
isentropic lift to generate isolated to maybe scattered showers
over the Charleston tri-county area. As before we don't see
anything more than a trace to maybe 0.01 inches at most in
places where it does rain. Showers are also tapping into winds
of 20-30 kt within the first couple thousand feet, and will
result into briefly similar winds as they move through.

Upstream convective cloud tops are still as cold as around -65
to -68C in Alabama, we have been and will continue to get some
of the convective blow off into our area. That along with areas
of of stratocumulus, mainly across our SC zones east of I-95
will promote partly cloudy to overcast conditions. The least
amount of clouds early on will be south of I-16 in Georgia, with
the greatest coverage in the Charleston tri-county. But as more
of the upstream clouds move in, cloud cover will increase all
sections late.

Based on recent trends we have lowered hourly and minimum temps
a couple of degrees in the Francis Marion Nat'l Forecast from
the earlier forecasts. But for most places overall temp changes
have been minimal if at all.

Previous discussion...
For the first update of the evening, radar continues to show
isolated to scattered very light showers occasionally impacting
parts of the Charleston quad-county area. This is the result of
weak low level moisture convergence along with isentropic
ascent, mainly on the 295K and 300K surfaces. A couple of spots
might pick up 0.01 inches of rain early tonight, but mostly just
a trace in locations that get wet. Expect this trend to persist
within the deep southerly flow through the night. Elsewhere
there doesn't appear to be any risk for rainfall tonight, as
deep and strong upstream convection doesn't make it this far
east before morning. Plenty of marine-induced stratocumulus
clouds near and east of I-95 will persist, while considerable
debris clouds from upstream convection feeds in from the west.
This will result in partly cloudy to overcast skies, and that
along with winds never fully decoupling will support min temps
far above average. We're anticipating mid and upper 60s area
wide for  lows, or about 10-15F above normal for mid April.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sunday: Latest guidance continues to indicate a risk for severe
weather across the region Sunday afternoon into Sunday evening with
damaging winds and isolated tornadoes possible.

At the sfc, a strong cold front will approach the region from the
west late morning, then advance through the area Sunday afternoon
into the evening. Aloft, a large trough of low pressure will take on
a negative tilt while passing over the Southeast United States
during the afternoon and evening. Deep southerly flow within the
warm sector of the approaching system will likely promote some mixing
into a 50-60 kt low-lvl jet by late morning and a considerable amount
of moisture advection to the Southeast throughout the day. Expect
breezy conditions for most areas by late morning while PWATS surge
upwards to 1.50-1.75 inches into the afternoon. Non-thunderstorm
winds of 15-25 mph could gust as high as 30-35 mph during peak heating,
falling just short of Wind Advisory criteria over the area.

A high level of confidence remains in the moisture content and dynamic
forcing associated with the arriving system. High PWATs in combination
with the sfc front, mid-lvl shortwave/negatively tilted trough
and upper-lvl jet support at least a band/line of gusty showers
and/or thunderstorms as well as a fair amount of rainfall accumulation
(1-2 inch totals) while convection shifts east through the area
during the afternoon and evening. However, the overall strength of
convection will be highly dependent on how unstable the atmosphere
is able to achieve before the cold front pushes through the area.

Latest guidance suggests modest instability developing ahead of the
front, mainly along the I-95 corridor where sfc temps approach the
upper 70s to around 80 degrees during the afternoon. Should this
scenario unfold, the risk for severe weather will increase. The
caveat to warmer sfc temps and overall instability should come in
the form of increasing clouds associated with modest isentropic
ascent and potentially pre-frontal showers that develop over the
Atlantic and drift onshore. Additionally, the risk of stronger
convection along the immediate coast is somewhat uncertain due to
the effects of a cooler marine layer. Despite the uncertainty, the
risk is still present for some strong and/or severe thunderstorms
over the area Sunday afternoon and evening, mainly in the form of a
convective squall line that pushes east through the area along/near
the cold front. Unidirectional wind fields, 0-6 km bulk shear
between 60-70 kt and marginal mid-lvl lapse rates suggest primarily
a damaging wind threat associated with a line of thunderstorms.
However, favorable lcls, EHIs and helicity values support an isolated
tornado threat, at least with breaks in the line of thunderstorms
or potentially with thunderstorms that develop ahead and merge
with the line. Once cold fropa occurs, the threat for severe
weather and precip will diminish rapidly. Dry and cooler high
pressure will then push into region through Sunday night.
Overnight lows should dip into the mid/upper 40s inland to lower
50s near the coast.

Lake Winds: Strong low-lvl winds ahead of a cold front will likely
lead to 20-25 mph sustained winds with gusts potentially up to
30 mph around the lake shore. A Lake Wind Advisory will likely
be needed Sunday afternoon into early evening.

Monday and Tuesday: The axis of a mid/upper lvl trough will shift
off the Atlantic coast on Monday while high pressure builds over the
Southeast United States. The pattern will result in dry and cooler
conditions on Monday with afternoon temps struggling to warm into
the mid 60s over most areas. By Tuesday, the airmass will modify
under a full sun while high pressure becomes centered over Florida.
The pattern should result in afternoon high temps approaching
the low/mid 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will shift east into the Atlantic mid week
allowing a warming trend to occur and temperatures should be above
normal Wednesday and Thursday. Then, a weak cold front should push
through Thursday night with cooler temperatures for late week. A few
showers will be possible with the front although moisture will be
limited so not much rainfall is expected.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
South winds will gradually strengthen as a cold front approaches
from the west. Deepening moisture and increasing llvl lift may
support a period of MVFR ceilings between 9-14Z, highlighted
with a TEMPO. Within two hours following after sunrise,
deepening mixing should result gusts to develop across the
terminals. In fact, by noon, KCHS is expected to see gusts from
the south in excess of 30 kts. A band of thunderstorms, possibly
with very strong to severe gusts, is timed to reach KSAV around
20Z and KCHS around 23Z. Following the thunderstorms, wind
profiles support a mention of LLVL wind shear across KCHS early
this evening. The rest of the TAF period should see decreasing
shower and thunderstorm coverage and weakening winds.

Extended Aviation Outlook: Breezy winds could linger into
Monday. VFR conditions should then prevail through the rest of
the week.

&&

.MARINE...
Tonight: The waters will lie under the western extension of
strong subtropical high pressure early tonight, before its
shunted eastward in advance of a strong cold front that reaches
near the southern Appalachians overnight. This pattern will
result in SE and S winds that gradually increase from 10 or 15
kt early up to 15 or 20 kt late. Seas will build about 1 to 2 ft
overnight, reaching as high as 5 ft within 20 nm and up to 6 ft
on the outer Georgia waters, where we have a Small Craft
Advisory that begins at 12 midnight. Only light showers are
expected across the waters tonight, mainly in an isolated to
scattered variety.

Sunday through Thursday: Deteriorating conditions are expected over
all coastal waters Sunday as strong low-lvl winds traverse over the
area in advance of a cold front approaching the coast Sunday
evening. A substantial amount of mixing into the low-lvl wind
fields should produce at least Small Craft Advisory level conditions
over all waters Sunday morning and potentially persisting into
much of Monday as dry and cold high pressure pushes over the
area behind the departing cold front. Gale Force winds remain
possible over the CHS Harbor and offshore Georgia waters where
warmer sfc temps and warmer water temps help promote deepest
mixing into the lower parts of the atmosphere Sunday. In general,
south winds of 20-25 kt could gust as high as 30-35 kt, highest
where Gale Watches are currently in effect. Seas should also
build up to 8-10 feet, mainly in offshore Georgia waters and
northern South Carolina waters off the Charleston County coast.
Severe storms will also be possible as the front moves through
late Sunday into Sunday evening with winds over 50 kt and potentially
isolated waterspouts.

Small Craft Advisory level conditions should linger into Monday
night for part of the area, especially beyond 20 nm, before improving
below Advisory levels by Tuesday. Conditions could approach Small
Craft Advisory levels again Wednesday as another cold front approaches,
mainly closer to the Gulf Stream and in Charleston Harbor.

Rip Currents...Strong southerly winds will create a moderate risk of
rip currents and rough surf zone conditions on area beaches Sunday.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Gale Watch from noon EDT today through this evening for AMZ330.
     Small Craft Advisory from 10 AM this morning to 8 PM EDT
     Monday for AMZ352.
     Small Craft Advisory from 10 AM this morning to 2 AM EDT
     Tuesday for AMZ350.
     Gale Watch from this afternoon through late tonight for AMZ374.
     Small Craft Advisory until 2 PM EDT this afternoon for AMZ374.
     Small Craft Advisory from 10 AM this morning to noon EDT
     Monday for AMZ354.

&&

NEAR TERM...NED
SHORT TERM...DPB
LONG TERM...RJB
AVIATION...NED
MARINE...
Hazardous weather outlook, Apr 14, 6:54 PM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
654 PM EDT Sat Apr 14 2018

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052-
152300-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-
Tidal Berkeley-
654 PM EDT Sat Apr 14 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: Widespread thunderstorms will impact the area
Sunday afternoon into the evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

Strong Winds: Very breezy conditions will develop Sunday ahead of a
strong cold front. Wind gusts could reach as high as around 40 mph,
especially on elevated roadways. Thus, a Wind Advisory is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ048>051-152300-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
654 PM EDT Sat Apr 14 2018

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Severe Thunderstorms: Widespread thunderstorms will impact the area
Sunday afternoon into the evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

Strong Winds: Very breezy conditions will develop Sunday ahead of a
strong cold front. Wind gusts could reach as high as around 40 mph,
possibly closer to 50 mph especially on elevated roadways near the
South Carolina coast. Thus, a Wind Advisory is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-354-152300-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
654 PM EDT Sat Apr 14 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: Widespread thunderstorms will impact the
waters Sunday afternoon and evening as a strong cold front pushes
offshore. Most of the storms should move through as a squall line,
bringing a risk for damaging winds in excess of 50 kt. However,
isolated waterspouts, locally heavy rainfall capable of reducing
visibility to less than 1 NM and frequent cloud to water lightning
are also possible.

Gales: Gale force gusts are possible mainly Sunday afternoon and
early evening, especially near the Gulf Stream. Thus, Gale Watches
and Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-152300-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
654 PM EDT Sat Apr 14 2018

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Severe Thunderstorms: Widespread thunderstorms will impact the
waters Sunday afternoon and evening as a strong cold front pushes
offshore. Most of the storms should move through as a squall line,
bringing a risk for damaging winds in excess of 50 kt. However,
isolated waterspouts, locally heavy rainfall capable of reducing
visibility to less than 1 NM and frequent cloud to water lightning
are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-152300-
Charleston Harbor-
654 PM EDT Sat Apr 14 2018

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Severe Thunderstorms: Widespread thunderstorms will impact the
waters Sunday afternoon and evening as a strong cold front pushes
offshore. Most of the storms should move through as a squall line,
bringing a risk for damaging winds in excess of 50 kt. However,
isolated waterspouts, locally heavy rainfall capable of reducing
visibility to less than 1 NM and frequent cloud to water lightning
are also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-152300-
Inland Berkeley-
654 PM EDT Sat Apr 14 2018

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Severe Thunderstorms: Widespread thunderstorms will impact the area
Sunday afternoon into the evening as a strong cold front pushes
through the area. Most of the storms should move through as a squall
line, bringing a risk for damaging winds in excess of 60 mph.
However, isolated tornadoes, locally heavy rainfall capable of
producing minor flooding and frequent cloud to ground lightning are
also possible.

Strong Winds: Very breezy conditions will develop Sunday ahead of a
strong cold front. Wind gusts could reach as high as around 40 mph,
especially on elevated roadways. Thus, a Wind Advisory is possible.

Lake Winds: Strong low-level winds ahead of a cold front will likely
lead to 20-25 mph sustained winds with gusts up to 30 mph near the
lake shore. A Lake Wind Advisory will likely be needed Sunday
afternoon
into early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:19 AM EDTGale WarningCHS28 hr
Apr 15, 1:45 PM EDTSpecial Weather StatementCHSAllendale45 min
Apr 15, 2:23 PM EDTSpecial Weather StatementCHSBeaufort, Colleton, Hampton, Jasper52 min
Apr 15, 3:23 PM EDTSpecial Weather StatementCHSBerkeley, Charleston, Colleton, Dorchester52 min
Apr 15, 3:53 PM EDTSpecial Marine WarningCHS82 min
Apr 15, 4:32 PM EDTSpecial Weather StatementCHSBerkeley28 min
Apr 15, 5:25 PM EDTSpecial Weather StatementCHSBeaufort, Colleton35 min
Apr 15, 5:55 PM EDTSpecial Weather StatementCHSCharleston, Colleton, Dorchester50 min
Apr 15, 6:35 PM EDTSpecial Marine WarningCHS40 min
Apr 15, 6:39 PM EDTLake Wind AdvisoryCHSBerkeley23 hr
Apr 15, 6:45 PM EDTSpecial Weather StatementCHSBerkeley, Charleston45 min
Apr 15, 7:28 PM EDTSpecial Weather StatementCHSBerkeley47 min

Nearby

Wind Advisories in South Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.